Your browser doesn't support javascript.
Show: 20 | 50 | 100
Results 1 - 3 de 3
Filter
Add filters

Database
Language
Document Type
Year range
1.
Journal of the Neurological Sciences ; 429, 2021.
Article in English | EMBASE | ID: covidwho-1466706

ABSTRACT

Background and aims: Neurological manifestations of COVID-19 have been described. We report a case of seropositive NMOSD and acute myositis following SARS-CoV-2 infection. Methods: A previous healthy 35-years old man was admitted for NORB, a month after paucisymptomatic SARS-CoV-2 infection. Nasopharyngeal tests for SARS-CoV-2 was negative and serological IgG and IgM were positive. The neurological examination showed left eye blindness and myalgia. Blood examination showed elevated CK (>1000 UI/l), positive ANA (1:640) and anti-TPO (>1300 U/ml). Brain MRI showed T2/FLAIR left optic nerve hyperintensity with contrast enhancement. The EMG revealed signs of acute myogenic damage. He received intravenous methylprednisolone with poor recovery on vison but full recovery on muscle symptoms. Four months later he present NORB in contralateral eye;MRI showed optic chiasm hyperintensity, serum anti-AQP-4-antibodies were positive, EMG and CK were normalized. The patient received intravenous steroids and Immunoglobulins and started rituximab. Nevertheless, three months later he developed the area postrema syndrome, he was retreated with intravenous steroids and immunoglobulins and achieved a complete recovery. In March 2021, he underwent the second course of rituximab with clinical and radiological stability. Results: The patient was diagnosed with seropositive NMOSD, presented with recurrent NORB and area postrema syndrome, associated to acute myositis and autoimmune tiroiditis after SARS-CoV-2 infection. Conclusions: We supposed that SARS-CoV-2 may cause a post-infectious autoimmune response directed against AQP4 and other target (the muscle, the tiroid gland). Post-infectious autoimmunity is a potential mechanism in a subset of patients with COVID-19-related neurologic disease. Further research is needed to clarify this association.

2.
Journal of the Neurological Sciences ; 429, 2021.
Article in English | EMBASE | ID: covidwho-1466683

ABSTRACT

Background and aims: Erenumab proved to be safe and well tolerated in a 5-year continuation of a 1-year double-blind, placebo-controlled study. Aim: to assess >48-week erenumab tolerability and safety in a real-world setting. Methods: In this long term (>48-week), multicenter (n = 15), longitudinal cohort real life study, we monitored all the adverse events emerged in consecutive adult patients with high-frequency episodic migraine (HFEM) or chronic migraine (CM) treated with monthly erenumab 70 mg or 140 mg from 20 December 2018 to 15 December 2020. Results: 442 patients (HFEM: 115;CM: 327) were treated with erenumab for >48 weeks: 209 (47.3%) patients were treated for 49–60 weeks, 132 (29.9%) for 61–72 weeks;73 (16.5%) for 73–84 weeks;21 (4.7%) for 85–100 weeks. Overall, >1 treatment emergent adverse event (TEAE) was reported by 136 (30.8%) [HFEM: 43 (37.4%);CM: 93 (28.4%)]. Most common TEAE were constipation (n = 66;14.9%), injection site erythema (n = 15;3.4%), and influenza (n = 7;1.6%). Serious adverse events (SAE) were reported by 8 patients (1.8%) and led to treatment discontinuation: severe constipation (n = 3), abdominal pain (n = 1), NSTEMI (n = 3), Covid-19 infection (n = 1). Only severe constipation was considered treatment-related SAE (0.45%). Conclusions: Conclusion: Erenumab is safe and well tolerated also in long-term treatment (>48 weeks) in real life.

3.
Journal of the Neurological Sciences ; 429, 2021.
Article in English | EMBASE | ID: covidwho-1466666

ABSTRACT

Background and aims: Many patients treated with Natalizumab experience End of Dose Interval (EDI) symptoms towards the end of the administration cycle. During the pandemic, due to the unknown effects of SARS-CoV-2 infection on patients undergoing treatment with Natalizumab (NTZ), we decided to shift patients on NTZ from a Standard Interval Dosing (SID of 4 weeks) to an Extended Interval Dosing (EID of 5–6 weeks). Our main objective was to study the prevalence and incidence of EDI symptoms in our MS center, along with its efficacy and safety. Methods We reviewed 102 patients in our MS center treated with natalizumab for at least 12 months using EID. When tolerated/possible, patients were shifted from a SID of 4 weeks to an EID of 5–6 weeks. Patients were asked to report any worsening of their symptoms during the administration cycle, fatigue was assessed right before the administration of NTZ, with surveys and Fatigue Severity Scale (FSS). Results: Among the 102 patients, 41 (40.19%) reported end of dose interval (EDI) symptoms, and the most common one was fatigue. Among those 41 patients: 26 (63%) had a Relapsing Remitting (RR) course while 15 (37%) had a Secondary Progressive (SP) course. Of note, 15 (36.58%) patients reported a new onset of fatigue where none was present before the EID. Our data suggest that with EID efficacy is still preserved since only 6 patients showed new lesions on follow-up-MRI and with little clinical significance. Conclusions: Our study shows that when EID was adopted, fatigue was higher in the RR course group, with efficacy still preserved.

SELECTION OF CITATIONS
SEARCH DETAIL